Today I know a little more than I knew yesterday.
I know that my radiation will last for 30 treatments (6 weeks) and will start on Monday, November 16 at 1:00 pm and go until December 29, provided I don't have to miss any treatments. I will go every day except weekends and stat holidays. I guess I won't be done by Christmas, but I'll be done by the new year.
When I got to the Champion Centre's Radiation department today, I met with a radiation therapist who discussed my treatment plan, showed me my x-rays with all the lines indicating where the radiation beams will go. She talked to me about side effects and said that even since she started working there 7 years ago, things have improved so much that some women have very minimal tissue damage (some get only pinkish). I can hope I'm one of those. She said to expect discomfort after about the 10th treatment and, of course, fatigue. She recommends keeping my skin well lotioned to minimize damage.
Then they took me to my machine ... The Galaxy, which makes it sound kind of cosmic fun. I was disappointed that there weren't any astronomy mobiles in the room or glow in the dark stars on the ceiling. They positioned me on the narrow board (you can't really call it a bed), with my arms well over my head, chest exposed. Then they measured and marked and machines whirred and moved around me, taking pictures and determining measurements. The radiation technologists called out numbers to each other and, leaning over me, made comments like ... "great" ... "lovely" ... "beautiful" ... "perfect". It's the prettiest I've felt in months ... maybe years! It went quicker than they expected because everything aligned so perfectly (which is what they were referring to with all their flattering comments) and they didn't have to make any adjustments from the measurements made at my previous appointment. I also got another tattoo.
Then I went to my Doctor's office and had my stitches removed. All's well in that department. We also talked about this lingering edema and he's a little baffled by it, too. It's not liver, kidneys, or heart, he says. It must be related to the chemo. He's put me back on lasix (40 mg once a day for two weeks). I told him that I didn't think the lasix made any difference last time but he felt that maybe I hadn't been on it long enough. So we'll try it again. I asked him whether I should be more active or less active and he hmmmed and hawwwed and finally we determined that there's no good answer to that. I should keep my feet up often, he said, but I should also keep moving as much as is comfortable, too. Not so much to cause pains in my knees and legs, but enough to keep my circulation going. I think I get it.
So there you have it. You know what I know.
After such a momentous day, it was wonderful to enjoy a dinner out with Ron and Patty! And yes, I had a drink. We're all excited about our boys coming home from Kentucky for Christmas.
Elevating Yogurt by Bridget - Yogurt is one of those staples we almost always have in our fridge. Breakfast? Yogurt. Snack? Yogurt. Quick lunch? Yogurt. You get the idea. With all t...
14 hours ago